@turnitaround Thank you. I’ve known about it since before I joined this site. Basically the first neurologist I saw put me on Xanax after brief “trials” of other meds like I explained in my new thread a few days ago. Then he said not to come back unless I felt worse, so he wasn’t monitoring me on it or even thinking about getting me off of it (I’d like to know his plan for how to get me off of it!!) By the time I felt worse he moved to another state in the U.S. so I went to the Johns Hopkins Vestibular clinic to be evaluated (I was also looking for a new neurologist to follow me but I didn’t know that they didn’t continue to follow their patients,they send a report back to the primary care doctor or whomever I am seeing). They wanted me off the Prozac and Xanax the first neuro had me on and to start Amitriptyline. The idea was to get 50% down on the Xanax and then start Amitriptyline, I presume to make the last half of the taper “easier” with the Ami added in. However, my primary care doctor tried to taper me too fast and I had horrendous withdraw symptoms (from the Xanax, the Prozac was no problem to stop). They were like flu symptoms but WAYYYYY worse than any flu. I ended up going to a Psychiatrist who specializes in getting people off addictive meds, and he switched me to a longer acting benzo, Librium, but…Librium isn’t considered a vestibular suppressant like Xanax is. I got about 25% lower but the got worse dizziness, had to stop driving, and also developed sharp upper abdominal pain that lasted 6 weeks (I lost 25 pounds in one month during that!) that involved me getting an endoscopy because the GI doc I went to thought I had an ulcer. The endoscopy was completely normal other than some signs of gastritis. But the Psychiatrist realized I was getting so much worse and wanted me to get at least back to how I was when I came to him, so I returned to the original Xanax dose. But it didn’t work like it did for me before (I probably need more of it but am doing everything in my power not to take more) and hence I am getting worse and worse without another medication to help out.
So as of now there really is no immediate plan for me to get off of the Xanax. My psychiatrist, and myself for that matter, would like to wait until I’m A LOT better, functioning, driving, etc to try to taper off much more slowly. But…looking at your compensation post from a few days ago (and I did know about the compensation factor all along, but from my own research no doctor ever told me about it) I’m starting to wonder if I will get to be feeling as good as I want to when I have to attempt tapering off Xanax again. The thought of having to taper as dizzy as I am now is terrifying and I know it would be impossible, especially with the added anxiety of withdraw. I want to chime in on that compensation post at some point but my vision is blurred today and I’m reaching my computer limit.
Oh, and I’m only on 0.5 mg of Xanax 2x/day, which is relatively low and lower than what my original neurologist prescribed. He wanted me to go up to 3x/day but I never did, thankfully. Thanks for listening.